| Model Number |
BEA28-120/I20-40 |
| Medical Device Problem Codes |
Material Puncture/Hole (1504); Deformation Due to Compressive Stress (2889); Lack of Effect (4065)
| Health Effect - Clinical Codes |
Aneurysm (1708); Clinical Endoleak (4843)
| Date of Event |
07/22/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately six (6) years post initial procedure, during a routine follow up, a computed tomography (ct) scan identified an indeterminate endoleak with aneurysm enlargement.The patient is currently being monitored while an intervention is being discussed.
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the indeterminate endoleak is determined to be a type iiib endoleak and is confirmed, and the aneurysm enlargement is unconfirmed.This is moderately consistent with the reported adverse event/incident.Device user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms have been identified.The clinical evaluation also shows reasonable evidence to suggest a type ii endoleak of the lumbar arteries and buckling of the proximal extension occurred that was not included in the event as reported.The type ii endoleak and buckling were discovered during review of the ct study dated (b)(6)2024.The most likely causation for the type ii endoleak and buckling of the proximal extension is likely due to the infrarenal angulation which is anatomy related.The final patient status is reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date has been updated.H6: medical device problem codes: remove code 4065.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.